# SDR 2005FA0000788

- Difficulty date: May 2, 2005
- Submitted: May 24, 2005
- Operation: General aviation
- Aircraft: N2224D
- Make and model: Beech 58
- Aircraft serial: TH1824
- Engine: Cont IO550C
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: K3056
- Condition: Burned
- Location: Magneto
- Part time: 991 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING DISASSEMBLY OF MAGNETO FOR 500 HR INTERNAL INSPECTION, FOUND DISTRIBUTOR FINGER ON DISTRIBUTOR GEAR SEVERELY BURNED WITH MATERIAL MISSING.  FOUND MAGNETO INTERNAL TIMING 2 TEETH OFF FROM SPECIFIED.  SUSPECT INCORRECT INTERNAL TIMING CAUSED A LARGE GAP BETWEEN FINGER AND DISTRIBUTOR BLOCK TARGET WHEN FIRING; RESULTING IN EXCESSIVE BURNING AND PITTING OF DISTRIBUTOR FINGER.  OTHER FACILITY ALSO FOUND THIS CONDITION ON SEVERAL SIMILAR MODEL MAGNETOS DUE TO INCORRECT INTERNAL TIMING WHEN DISASSEMBLED FOR OVERHAUL.  RECORDS INDICATE MAGNETO POINTS AND CAPACITOR REPLACED LAST ANNUAL INSPECTION.  (K)
